MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 221353
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot #: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd bbl¿ columbia cna agar with 5% sheep blood that there was a missing label.The following information was provided by the initial reporter: quantity received and quantity affected: 1 case.Customer reporting opened pack and missing label of product 221353.
 
Additional Manufacturer Narrative
H.6.Investigation summary: during manufacturing of material 221353, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.Two photos were received for investigation.One photo shows a sleeve with no sleeve label and two sleeves with labels in the background.The information on the sleeve labels in the background cannot be read.The other photo shows a 100pack carton opened from the side with a stack of 10 plates in the box with the sleeve material next to it.No product labels are in the photo.No batch number or return samples were provided for investigation of this complaint.Without a batch number, further investigation into the defects cannot be made.Retention samples cannot be evaluated without a specific batch number.Trending was performed on the appropriate quality databases and no trends for missing sleeve labels or packaging defects were found in the last 12 months.The complaint history was reviewed for material 221353 and there are no trends for missing sleeve label or packaging defects in any batch over the last 12 months.Bd will continue to trend complaints for missing sleeves labels and packaging defects.This complaint cannot be confirmed.This product is packaged into sleeves and labeled via an automated process.If a failure in the sleeve labeling process occurs, each plate of this product is labeled so the media type, batch number and expiration date are readily available.The packaging of the sleeves of this product into cartons also is an automated process.While what is shown in the photo of a stack of plates and the sleeve material being separated in the carton could occur during the packaging process, it cannot be investigated without a specific batch number affected.
 
Event or Problem Description
It was reported that while using the bd bbl¿ columbia cna agar with 5% sheep blood that there was a missing label.The following information was provided by the initial reporter: quantity received and quantity affected: 1 case customer reporting opened pack and missing label of product 221353.

Brand Name
BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17130762
Report Number1119779-2023-00657
Device Sequence Number7434637
Product Code JSJ
UDI-Device Identifier10382902213533
UDI-Public10382902213533
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221353
Device Catalogue Number221353
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown